MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH MIS TI CFX FEN POLY 7X45; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727745
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported an l3-s1 mis tlif + posterior instrumented fusion: (b)(6); (b)(6) hospital (b)(6) 2018.Whilst trying to seat the rod, surgeon was unable to reduce set screw into head of tulip.Tried multiple times.Surgeon requested x-ray.On x-ray it was apparent that the tulip had disengaged from shank of screw.Surgeon was able to release tulip from extension tube.Shank of screw was backed out by t20 driver in expedium kit.This took 2 hours, additional time for patient under anaesthesia.Surgeon would like device report as to this lot number to minimise risk to other patients.Not a desirable outcome for his patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi:(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the mis ti cfx fen poly 7x45 revealed that the screw head was disassembled from the shank, with saddle intact in the screw head and drive feature on the shank is significantly worn.It was also noted that the flex ball in the screw head was partially damaged.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart cannot be determined from the sample and the information provided.A potential root cause may be force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the screw disassembling during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MIS TI CFX FEN POLY 7X45
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7922423
Report Number1526439-2018-50928
Device Sequence Number1472984
Product Code PML
UDI-Device Identifier10705034282671
UDI-Public(01)10705034282671
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727745
Device Catalogue Number186727745
Device Lot NumberARJDKD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1